Hail, Cimarron
- When
- June 23, 5:10 PM CST
- Where
- Cimarron County, 10 mi NE of Keyes
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.917, -102.117
Severe thunderstorms producing damaging winds and large hail moved across the Oklahoma panhandle during the evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms producing damaging winds and large hail moved across the Oklahoma panhandle during the evening hours. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 23, 2:01 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 301 PM CDT MON JUN 23 2003 ONCE AGAIN THE ATMOSPHERE OVER THE PANHANDLES IS BECOMING MODERATELY UNSTABLE THIS AFTERNOON. BOUNDARY LAYER MOISTURE IS RUNNING NEAR SEASONAL HIGHS WITH SURFACE DEWPOINTS RUNNING INTO THE LOW 70S OVER THE EASTERN COUNTIES. MID-UPPER 60S OVER MANY OF THE STATIONS IN THE CENTRAL ZONES WITH THE DRYLINE LOCATED FURTHER WEST ACROSS EASTERN NEW MEXICO PER LATEST SURFACE ANALYSIS. LATEST SHORT RANGE MODELS SHOW CIN WEAKENING OVER THE ROSWELL AREA AND THIS APPEARS TO BE THE FAVORED LOCATION FOR CONVECTIVE INITIATION DURING THE NEXT FEW HOURS. LONGWAVE DISTURBANCE DEEPENING OVER THE GREAT BASIN WITH APPROACHING MID TROPOSPHERIC SPEED MAX EXPECTED LATER TONIGHT. 40-45KT LOW LEVEL JET IS AGAIN EXPECTED OVERNIGHT TONIGHT. WILL MENTION SEVERE TSTMS GENERALLY WEST OF A GUYMON TO CLAUDE LINE WITH HAIL AND GUSTY WINDS THE MAIN THREATS. PREVIOUSLY MENTIONED LONGWAVE WILL TRACK EAST TOWARD THE CENTRAL ROCKIES TUESDAY THEN CONTINUE TO PUSH EASTWARD WEDNESDAY ALLOWING UNSEASONABLE SURFACE COLD FRONT TO SPREAD OVER THE PANHANDLES WEDNESDAY EVENING WITH COOLER TEMPS EXPECTED THURSDAY. APPEARS FRONT MAY BE AN ACTIVE WEATHER MAKER AS IT INTERACTS WITH THE INSTABILITY OVER THE SOUTHERN PLAINS WEDNESDAY NIGHT. HAVE INCREASED POPS TO 30 PERCENT WEDNESDAY NIGHT. ALSO ADDED 20 PERCENT POPS OVER THE WESTERN ZONES SUNDAY NIGHT. FCSTID = SLATTERY AMARILLO 69 93 68 93 / 30 20 20 20 BEAVER 68 95 67 91 / 30 20 20 20 BOISE CITY 65 91 62 91 / 30 20 20 20 BORGER 69 95 70 92 / 30 20 20 20 BOYS RANCH 68 93 65 93 / 30 20 20 20 CANYON 69 94 67 93 / 30 20 20 20 CLARENDON 73 94 71 94 / 30 20 20 20 DALHART 66 92 65 92 / 30 20 20 20 GUYMON 68 94 65 91 / 30 20 20 20 HEREFORD 68 94 65 93 / 30 20 20 20 LIPSCOMB 69 95 69 91 / 30 20 20 20 PAMPA 70 93 72 92 / 30 20 20 20 SHAMROCK 74 95 72 95 / 30 20 20 20 WELLINGTON 74 96 73 96 / 30 20 20 20 .AMA... TX...NONE. OK...NONE.
OKZ001>003-TXZ001>020-241100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING ALONG AND AHEAD OF THE DRYLINE. SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THE WESTERN HALF OF THE PANHANDLES WILL BE THE AREA AT GREATEST RISK. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ALONG AND AHEAD OF THE DRYLINE TUESDAY THROUGH THURSDAY DURING THE LATE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS MAY APPROACH SEVERE LEVELS EACH DAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE WESTERN AND CENTRAL SECTIONS OF THE PANHANDLES. SPOTTER ACTIVATION MAY BE NECESSARY AGAIN TUESDAY THROUGH THURSDAY OVER PARTS OF THE PANHANDLES. COCKRELL
The Amarillo radar (KAMA), 191 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Several storage buildings around the town of Hooker were damaged along with three transmission poles belonging to Xcel Energy were blown down between Guymon and Hooker. This resulted in a power outage which lasted for up to three and a half hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365656, 5365657, 5365659, 5365658, 5365660, 5365661, 5365728.